Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 66, NWS Tulsa, OK

April 26, 20164 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 26, 2016, 10:13 PM CDT for 4 counties in Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2016, 10:13 PM CDT (03:13 UTC)
Expired
Apr 26, 2016, 11:00 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Nowata County, OK, Osage County, OK, Rogers County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 10:35 PM CDTTSTM WND GST 872 Ene Copan, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:32 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

321 
WUUS54 KTSA 270313
SVRTSA
OKC105-113-131-147-270400-
/O.NEW.KTSA.SV.W.0066.160427T0313Z-160427T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ROGERS COUNTY IN NORTHEASTERN OKLAHOMA...
  EASTERN OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
  NOWATA COUNTY IN NORTHEASTERN OKLAHOMA...
  WASHINGTON COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 1100 PM CDT

* AT 1013 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR ELGIN TO NEAR OKESA TO 8 MILES SOUTHWEST OF
  AVANT...MOVING NORTHEAST AT 70 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BARTLESVILLE...                   NOWATA...
  PAWHUSKA...                       SKIATOOK...
  DEWEY...                          BARNSDALL...
  SOUTH COFFEYVILLE...              COPAN...
  RAMONA...                         OCHELATA...
  DELAWARE...                       AVANT...
  LENAPAH...                        TALALA...
  VERA...                           WANN...
  NEW ALLUWE...                     ELGIN...
  OKESA...                          BIGHEART...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN
OKLAHOMA.

LAT...LON 3700 9545 3658 9548 3642 9588 3642 9600
      3637 9600 3628 9624 3700 9640
TIME...MOT...LOC 0313Z 238DEG 62KT 3698 9629 3673 9613 3639 9616 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

69
1 follow-up statement
510 
WWUS54 KTSA 270345
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT TUE APR 26 2016

OKC113-270353-
/O.CAN.KTSA.SV.W.0066.000000T0000Z-160427T0400Z/
OSAGE OK-
1045 PM CDT TUE APR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OSAGE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3658 9548 3642 9587 3642 9600 3700 9599
      3700 9545
TIME...MOT...LOC 0343Z 242DEG 65KT 3700 9577 3682 9561 3654 9566 

$$

OKC105-131-147-270400-
/O.CON.KTSA.SV.W.0066.000000T0000Z-160427T0400Z/
ROGERS OK-NOWATA OK-WASHINGTON OK-
1045 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHWESTERN ROGERS...NOWATA AND WASHINGTON COUNTIES...

AT 1043 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF TYRO TO 2 MILES SOUTHEAST OF
LENAPAH TO 2 MILES EAST OF TALALA...MOVING NORTHEAST AT 75 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE...                   NOWATA...
DEWEY...                          SOUTH COFFEYVILLE...
COPAN...                          RAMONA...
OCHELATA...                       DELAWARE...
LENAPAH...                        TALALA...
VERA...                           WANN...
NEW ALLUWE...                     WATOVA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHERN WASHINGTON COUNTY WHERE 87 MPH WIND
GUSTS WERE MEASURED BY THE OKLAHOMA MESONET STATION NEAR COPAN. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN
OKLAHOMA.

LAT...LON 3658 9548 3642 9587 3642 9600 3700 9599
      3700 9545
TIME...MOT...LOC 0343Z 242DEG 65KT 3700 9577 3682 9561 3654 9566 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
 
$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:34 PM CDT, 39 minutes earlier.

Area forecast discussion, Apr 26, 9:34 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
934 PM CDT TUE APR 26 2016

.DISCUSSION...
QLCS is entering the northwest part of our forecast area at this
time and will move east across all of eastern Oklahoma and
northwest Arkansas overnight. Damaging winds will be the main
threat, along with brief, isolated spinup tornadoes along the
leading edge. Some hail may also occur, but most of it will be
small. Have adjusted first period elements to fit current
trends, with the rest of the forecast left as is.

Update on the way.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.

&&

SHORT TERM...20
LONG TERM....05

PLATE
Hazardous weather outlook, Apr 26, 5:18 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT TUE APR 26 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT TUE APR 26 2016

...SEVERE WEATHER EXPECTED TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 8 PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 8 PM.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...MAINLY SOUTHEAST OKLAHOMA.
	ONSET...OVERNIGHT.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...MAINLY SOUTHEAST OKLAHOMA.
	ONSET...OVERNIGHT.

DISCUSSION...
THUNDERSTORMS CURRENTLY DEVELOPING FROM NORTH CENTRAL INTO
SOUTHWEST OKLAHOMA WILL MOVE EAST INTO EASTERN OKLAHOMA AND
EVENTUALLY NORTHWEST ARKANSAS THIS EVENING AND OVERNIGHT. STRONG
INSTABILITY AND INCREASING WIND SHEAR WILL SUPPORT A SIGNIFICANT
SEVERE WEATHER RISK ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS
BE POSSIBLE THROUGH THE OVERNIGHT HOURS...WITH THE TORNADO
POTENTIAL BEING GREATEST PRIOR TO MIDNIGHT. THE TORNADIC POTENTIAL
IS EXPECTED TO BE LESS DEFINED AS STORMS CONGEAL LATE THIS
EVENING AND OVERNIGHT...ALTHOUGH SOME TORNADIC POTENTIAL WILL
CONTINUE THROUGH THE NIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY...MAINLY ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL THUNDERSTORM
CHANCES RETURN LATE THURSDAY NIGHT...WITH AN INCREASE IN COVERAGE
AND INTENSITY EXPECTED FRIDAY AND SATURDAY. SEVERE WEATHER WILL BE
POSSIBLE ALONG WITH AREAS OF FLOODING GIVEN THE EXPECTED RAINFALL
AMOUNTS. AN UNSETTLED PATTERN WILL CONTINUE INTO EARLY NEXT WEEK
WITH CONTINUED THUNDERSTORM CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 26, 8:24 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
824 PM CDT TUE APR 26 2016

OKZ054-059-270215-
PAWNEE OK-OSAGE OK-
824 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE AND WESTERN
PAWNEE COUNTIES UNTIL 915 PM CDT...

AT 823 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MORRISON...
MOVING NORTH AT 60 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE...                         FAIRFAX...
SHIDLER...                        RALSTON...
BURBANK...                        GRAINOLA...
SOUTHERN KAW LAKE...              WEBB CITY...
APPERSON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN
OKLAHOMA.

LAT...LON 3700 9654 3616 9682 3624 9682 3625 9692
      3633 9693 3634 9703 3651 9703 3655 9690
      3658 9689 3660 9692 3658 9698 3659 9705
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0123Z 200DEG 52KT 3629 9701

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:24 PM CDTSpecial Weather StatementTSAPawnee51 min
Apr 26, 9:14 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee61 min
Apr 26, 9:31 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa59 min
Apr 26, 9:52 PM CDTTornado WarningTSAOsage23 min
Apr 26, 10:00 PM CDTTornado WarningTSACreek, Osage, Pawnee, Tulsa30 min
Apr 26, 10:20 PM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more40 min
Apr 26, 10:21 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg39 min
Apr 26, 10:26 PM CDTTornado WarningTSARogers, Tulsa, Wagoner34 min
Apr 26, 10:51 PM CDTSevere Thunderstorm WarningTSAChoctaw, Latimer, Pittsburg, Pushmataha39 min
Apr 26, 10:56 PM CDTSevere Thunderstorm WarningTSACherokee, Haskell, Latimer, McIntosh, Muskogee, Okmulgee and 3 more49 min
Apr 26, 10:57 PM CDTSevere Thunderstorm WarningTSACherokee, Craig, Mayes, Nowata, Rogers, Wagoner33 min
Apr 26, 11:01 PM CDTTornado WarningTSACherokee, Mayes, Rogers, Wagoner44 min
Apr 26, 11:13 PM CDTTornado WarningTSACraig32 min
Apr 26, 11:14 PM CDTTornado WarningTSACherokee, McIntosh, Muskogee, Sequoyah31 min
Apr 26, 11:24 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers51 min
Apr 26, 11:27 PM CDTSevere Thunderstorm WarningTSAChoctaw, Latimer, LeFlore, Pushmataha48 min
Apr 26, 11:29 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, McIntosh, Mayes, Muskogee, Rogers and 2 more46 min
Apr 26, 11:35 PM CDTTornado WarningTSAAdair, Cherokee, Delaware, Mayes25 min
Apr 26, 11:43 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Muskogee, Pushmataha, Sequoyah32 min
Apr 26, 11:44 PM CDTTornado WarningTSAAdair, Cherokee, Sequoyah31 min
Apr 27, 12:01 AM CDTTornado WarningTSADelaware14 min
Apr 27, 12:06 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware54 min
Apr 27, 12:13 AM CDTTornado WarningTSAAdair32 min
Apr 27, 12:16 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Pushmataha and 1 more59 min
Apr 27, 12:18 AM CDTSevere Thunderstorm WarningTSADelaware, Ottawa17 min
Apr 27, 8:24 AM CDTRiver Flood WarningTSAOttawa5 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.